Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Starting Taper from 1mg Clonazepam in 2-3 weeks


[Be...]

Recommended Posts

After several trials and errors, Sertraline (Zoloft, 75mg) has my anxiety symptoms in remission for two weeks. 75mg Zoloft dose seems to be a sweet spot. My anxiety is under control now and I have been on Klonopin 2mg per day during 2019 and 1 mg/day for all of 2020. I was never anxiety free despite being on Klonopin - it was worse in the mornings and improved in the evenings. I am sensitive to medication and could not push Lexapro, and Pristiq higher, so it has taken me several months to get up to this level on SSRI.

 

With Anxiety shielded with Zoloft, I am planning a 10% Klonopin taper every 2-3 weeks and adjusting as necessary. Have done CBT and have a therapist I work with. Would love to hear about any experiences on tapering 1 mg Klonopin with SSRI and CBT complementing it.

 

_____________

UPDATED: 27-OCTOBER-2022

 

Whenever I tried to increase the Zoloft, I felt it made my anxiety worse and my pulse rate higher. My doctor kept encouraging me to push the SSRI higher, saying the dosage increase was not the cause for the anxiety increase, and I was fixated too much on the Zoloft mg numbers. I finally found a solution to this issue. Started taking small amounts of beta-blockers (20mg, I think) to maintain the PR in check so would not freak me out. It helped big time! I was able to increase and staff on the Zoloft at 150mg while very slowly reducing the Klonopin. Using a micro taper with a file and measuring scale, I kept reducing the Klonopin by 10% every 2 weeks. Occasionally stayed a bit longer on the dosage without trying to increase and go back to the previous level. It took me 9 months to taper 1 mg of Klonopin, and was benzo free in June 2021. So basically, I was taking benzos every day for a total of 2 1/2 years.

 

It's October 2022 now. Over the last 17 months, I have taken 0.25 to 0.5mg of Xanax a total of 3 times - every time because of public speaking or presentations. After staying on 150 mg of Zoloft for 12 months, I slowly tapered it to 50mg/day. The only other medication I take is for hypertension which runs in my family.

 

The human mind is very interesting. For two years, as I was dealing with anxiety, I felt it was the end of my life and that is how I would be living the rest of my life. I had no hope of improving. After a slow taper and support from reading this board, I was able to regain my health and now it has become a fading distant memory, not fully recognizing and grasping how hard life used to be. I guess it is our body's mechanism to protect us by shielding us from past negative events. I don't know. But I am immensely grateful to this board and knowing there is a way out. It might feel that there is no light at the end of the tunnel but there is. Everyone's journey is at a different pace but you WILL REACH THE DESTINATION! Have a plan and stick to it, making course corrections along the way. Go forth and conquer!

 

 

 

 

 

 

Link to comment
Share on other sites

Hi BeingHuman :hug: and Welcome to Benzobuddies

 

We are glad you are here.  It’s great that you have a plan!  I am sure the therapy will help.  Tapering off benzodiazepines can be quite challenging. In general it’s advised to cut your daily dose by between 5% and 10% every 10 - 14 days.  Many need to taper slower, the body usually dictates the pace, taper at a rate that feels comfortable.  We have a great community our members are very supportive, feel free to browse the boards and post questions to any of the dedicated threads.

 

If you are not already familiar with the Ashton Manual, I suggest you check it out The Ashton Manual  It’s a great resource for understanding the effect benzodiazepines have on our body.

 

I'll leave you a link to the taper boards and a Klonopin support thread:

 

Planning Your Withdrawal (TaperPlans)

 

Klonopin Klub 

 

Many of our members deal with anxiety, I found that benzos used long term actually create more anxiety.  Here is a link to the Anxiety threads, you can connect with others who can offer some ideas and help.

 

Anxiety

 

If you would like to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

[fc...]

After several trial and errors, Sertraline (Zoloft, 75mg) has my anxiety symptoms in remission for two straight weeks. 75mg Zoloft dose seems to be a sweet spot. My anxiety is under control now and I have been on Klonopin 2mg per day  during 2019 and 1 mg/day for all of 2020. I was never anxiety free despite being on Klonopin - it was worse in the mornings and improved in the evenings. I am sensitive to medication and could not push Lexapro, Pristiq higher so it has taken me several months to get up to this level on SSRI.

 

With Anxiety shielded with Zoloft, I am planning a 10% Klonopin taper every 2-3 weeks and adjust as necessary. Have done CBT and have  a therapist I work with. Would love to hear any experiences on tapering 1 mg Klonopin with SSRI and CBT complementing it.

 

Congratulations for success with Zoloft. I take lexapro. You have a great plan and I feel you will have no difficult getting off the K. You seem to be in a sweet spot currently. This is what I did --

 

I microtapered my benzo after stabilizing on prozac. It took me 1 year to taper what was an equivalent of 0.5 mg K. I did not have symptoms during taper. This was 3 years ago.

 

I'm also sensitive to SSRIs and cannot push beyond the minimum therapeutic level. Anything higher than that gives me excruciating anxiety that doesn't abate even after a few weeks.

Link to comment
Share on other sites

  • 2 months later...

Thank you for posting replies.

 

Starting September at 1mg/day, I am at .65 mg/day on the Klonopin.

Zoloft have increased from 75 mg/ day to 150 mg/day.

I have noticed my tinnitus has gotten worse. Always have lived with it but it is noticeably worse.

Anyone has had similar experience and does it improve?

Link to comment
Share on other sites

Tinnitus is a huge withdrawal symptom for most members and some say it's one of the last symptoms to leave.  I only had it for a few months but it wasn't very bad, I'm sorry to hear yours is worse.  If you'll do a search on the forum you'll find many threads discussing it.
Link to comment
Share on other sites

×
×
  • Create New...